Hail, Claiborne
- When
- June 13, 6:47 PM EST to 6:55 PM EST
- Where
- Claiborne County, Tazewell
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.450, -83.570
Spotter reported nickel-size hail near Tazewell.
An upper level trough tracked through the area triggering isolated severe thunderstorms across east Tennessee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
An upper level trough tracked through the area triggering isolated severe thunderstorms across east Tennessee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 13, 1:59 PM EST, 4 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 259 PM EDT WED JUN 13 2007 .SHORT TERM...(TONIGHT AND WEDNESDAY)...NOT TOO MUCH CONVECTION SO FAR THIS AFTERNOON...BUT STILL WILL CARRY SLIGHT CHANCE TO CHANCE POPS MOST ZONES AT LEAST THIS EVENING. TOMORROW EXPECT A LITTLE MORE ACTIVITY...WITH WEAK VORT ENERGY MOVING ACROSS THE AREA AS IT ROTATES AROUND UPPER LOW CENTERED OFF NORTHEAST COAST. SHOULD BE A BIT MORE INSTABILITY AS WELL AS DEWPOINTS EDGE SLIGHTLY HIGHER. WILL CARRY SLIGHT CHANCE SOUTHWEST TO HIGH CHANCE FAR NORTHEAST ZONES. WILL NOT ARGUE MUCH WITH MAV TEMPS. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)...UPPER LOW OFF THE NEW ENGLAND COAST BEGINS TO WEAKEN THROUGH THE PERIOD AND BEGINS TO MOVE TO THE NORTHEAST BY LATE SATURDAY. THIS WILL BRING AN END TO THE WEAK SHORT WAVES ROTATING AROUND THIS LOW WHICH HAVE TRIGGERED THE SHOWERS THROUGH SW VIRGINIA AND THE MOUNTAINS. HAVE LEFT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MAINLY IN THE NORTHEAST FOR THURSDAY AND FRIDAY THEN DRY FOR SATURDAY THROUGH MONDAY WITH THE NEXT UPPER SYSTEM MOVING IN SOMETIME TUESDAY OR WEDNESDAY FOR THE NEXT POSSIBLE WEATHER MAKER. AT THE PRESENT TIME AM GOING UNDER GUIDANCE NUMBERS FOR THAT SYSTEM AS IT IS A FEW DAYS OFF AND THE MODELS HAVE VARIED ON HANDLING THIS PERIOD. FOR TEMPERATURES HAVE STUCK CLOSE TO GUIDANCE AS NOTHING THE HANG A CHANGE ONTO. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 62 88 63 85 63 / 10 20 20 20 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 61 84 62 81 61 / 10 30 30 20 10 OAK RIDGE, TN 62 88 62 83 61 / 10 30 20 20 10 TRI CITIES AIRPORT, TN 58 79 59 78 55 / 20 40 30 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW/HW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 314 AM EDT WED JUN 13 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-140715- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 314 AM EDT WED JUN 13 2007 /214 AM CDT WED JUN 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UPPER LEVEL DISTURBANCE WILL CROSS THE AREA ON THURSDAY AFTERNOON AND EVENING...INCREASING INSTABILITY AND GIVING A CHANCE OF SOME STRONG TO SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
735 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 2 N BIG STONE GAP 36.89N 82.78W
06/13/2007 WISE VA LAW ENFORCEMENT
FEW TREES DOWN IN APPALACHIA. REPORTED BY SHERIFFS
OFFICE.
&&
MEPThe Knoxville radar (KMRX), 35 km away, was scanning. The volume nearest the first event began at 23:47 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Spotter reported nickel-size hail near Tazewell.
A few trees were downed by thunderstorm winds in and around the Tazewell area.
Thunderstorm winds downed a few trees across the north half of the county.
Penny-size hail was reported near Watts Bar Dam.
A few trees and powerlines were downed by thunderstorm winds in Dayton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36359, 36361, 36363, 36360, 36365.